Alert archive / Idaho / Wind Advisories in 2012

Wind Advisory 15, NWS Boise, ID

June 8, 20126 counties in Idaho

NWS Boise, ID issued this wind advisory at Jun 8, 2012, 3:14 AM MDT for 6 counties in Idaho. It took effect at Jun 9, 2012, 9:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2012, 3:14 AM MDT (09:14 UTC)
In effect from
Jun 9, 2012, 9:00 AM MDT
Expired
Jun 9, 2012, 6:00 PM MDT
In force
9 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 9.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2012-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2012-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4010 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WWUS75 KBOI 080914
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
314 AM MDT FRI JUN 8 2012

...BECOMING VERY WINDY IN SOUTHERN IDAHO SATURDAY AFTERNOON...

.ANOTHER STRONG NORTH PACIFIC STORM WILL COME IN SATURDAY AND GENERATE
GUSTY WEST WINDS. STRONGEST WINDS WILL BE IN THE SNAKE RIVER BASIN
FROM MOUNTAIN HOME EAST...AND ALSO IN THE HIGHLANDS SOUTH TO THE
IDAHO/NEVADA BORDER. 

IDZ014>016-030-082100-
/O.NEW.KBOI.WI.Y.0015.120609T1800Z-120610T0000Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
314 AM MDT FRI JUN 8 2012

...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE UPPER TREASURE VALLEY EAST OF BOISE...WESTERN
MAGIC VALLEY...SOUTHERN TWIN FALLS COUNTY...AND MOST OF THE
SOUTHWEST IDAHO HIGHLANDS...WHICH IS IN EFFECT FROM NOON TO 
6 PM MDT SATURDAY.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS 45 TO 50 MPH.

* TIMING...SATURDAY AFTERNOON.

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES...ESPECIALLY
  ON NORTH-SOUTH ROADS. THIS INCLUDES U.S. HIGHWAY 93 IN TWIN
  FALLS COUNTY AND IDAHO STATE HIGHWAY 51 IN OWYHEE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
4 follow-up statements
756 
WWUS75 KBOI 082034
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
234 PM MDT FRI JUN 8 2012

...WINDY ACROSS SOUTHERN IDAHO ON SATURDAY...

.A STRONG NORTH PACIFIC STORM AND ACCOMPANYING COLD FRONT WILL
BRING GUSTY WESTERLY WINDS TO THE SNAKE RIVER VALLEY AND SOUTHWEST
HIGHLANDS ON SATURDAY. THE STRONGEST WINDS WILL BE EAST OF A LINE
FROM GLENNS FERRY TO RIDDLE.

IDZ014>016-030-090600-
/O.EXT.KBOI.WI.Y.0015.120609T1500Z-120610T0000Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
234 PM MDT FRI JUN 8 2012

...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 6 PM MDT SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM TO 6 PM MDT
SATURDAY FOR THE UPPER TREASURE VALLEY EAST OF MOUNTAIN
HOME...WESTERN MAGIC VALLEY...SOUTHWEST HIGHLANDS AND SOUTHERN
TWIN FALLS COUNTY. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 45 MPH.

* TIMING...STARTING WITH THE COLD FRONTAL PASSAGE SATURDAY MORNING
  CONTINUING THROUGH SATURDAY AFTERNOON.

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES...ESPECIALLY 
  ON NORTH-SOUTH ROADS. THIS INCLUDES U.S. HIGHWAY 93 IN TWIN 
  FALLS COUNTY AND IDAHO STATE HIGHWAY 51 IN OWYHEE COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
983 
WWUS75 KBOI 090548
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1148 PM MDT FRI JUN 8 2012

...VERY WINDY ACROSS SOUTHERN IDAHO SATURDAY...

.A STRONG NORTH PACIFIC STORM AND ACCOMPANYING COLD FRONT WILL
BRING GUSTY WEST WINDS TO THE SNAKE RIVER VALLEY AND SOUTHWEST
HIGHLANDS SATURDAY. THE STRONGEST WINDS WILL BE EAST OF A LINE
FROM GLENNS FERRY TO RIDDLE.

IDZ014>016-030-091800-
/O.CON.KBOI.WI.Y.0015.120609T1500Z-120610T0000Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
1148 PM MDT FRI JUN 8 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR THE UPPER TREASURE VALLEY
EAST OF BOISE...THROUGH THE WESTERN MAGIC VALLEY...SOUTHERN TWIN
FALLS COUNTY AND MOST OF THE SOUTHWEST IDAHO HIGHLANDS...FROM 9 AM
TO 6 PM MDT SATURDAY.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 45 MPH.

* TIMING...STARTING WITH THE COLD FRONTAL PASSAGE EARLY SATURDAY 
  MORNING CONTINUING THROUGH SATURDAY AFTERNOON. 

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES...ESPECIALLY 
  ON NORTH-SOUTH ROADS. THIS INCLUDES U.S. HIGHWAY 93 IN TWIN 
  FALLS COUNTY AND IDAHO STATE HIGHWAY 51 IN OWYHEE COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
388 
WWUS75 KBOI 091741
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1141 AM MDT SAT JUN 9 2012

IDZ014>016-030-100000-
/O.CON.KBOI.WI.Y.0015.000000T0000Z-120610T0000Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
1141 AM MDT SAT JUN 9 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FOR THE UPPER TREASURE
VALLEY...SOUTHWEST HIGHLANDS...WESTERN MAGIC VALLEY...AND
SOUTHERN TWIN FALLS COUNTY UNTIL 6 PM MDT THIS EVENING.

* WINDS...WEST 30 TO 35 MPH WITH GUSTS TO 45 MPH. THE STRONGEST
  WINDS WILL OCCUR FROM MOUNTAIN HOME EAST TO THE MAGIC VALLEY AND
  SOUTH TO THE NEVADA BORDER.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES...ESPECIALLY 
  ON NORTH-SOUTH ROADS. THIS INCLUDES U.S. HIGHWAY 93 IN TWIN 
  FALLS COUNTY AND IDAHO STATE HIGHWAY 51 IN OWYHEE COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
245 
WWUS75 KBOI 092347
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
547 PM MDT SAT JUN 9 2012

...WIND ADVISORY WILL BE ALLOWED TO EXPIRE...

.GUSTY WEST WINDS IN THE MAGIC VALLEY ARE BEGINNING TO DIMINISH
LATE THIS AFTERNOON. THIS TREND WILL CONTINUE INTO THE EVENING
ALTHOUGH BREEZY CONDITIONS CAN STILL BE EXPECTED UNTIL AFTER
SUNSET.

IDZ014>016-030-100100-
/O.EXP.KBOI.WI.Y.0015.000000T0000Z-120610T0000Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
547 PM MDT SAT JUN 9 2012

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

GUSTY WEST WINDS IN THE MAGIC VALLEY LATE THIS AFTERNOON WILL
BECOME A BIT LIGHTER THIS EVENING. HOWEVER...BREEZY CONDITIONS ARE
STILL EXPECTED UNTIL AFTER SUNSET.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Jun 7, 8:56 PM MDT, 6 hours 18 minutes earlier.

Area forecast discussion, Jun 7, 8:56 PM MDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
856 PM MDT THU JUN 7 2012

.DISCUSSION...A COLD FRONT HAS CROSSED SOUTHWEST IDAHO WITH GUSTY
NORTHWEST WINDS. SOME LOW LEVEL COOLING WEST OF THE FRONT BUT FOR
THE MOST PART THE MORE SIGNIFICANT COOL AIR ADVECTION IS FARTHER
NORTH AND WEST. SPEAKING OF WHICH...A LINE OF THUNDERSTORMS HAS
DEVELOPED THIS EVENING UNDER THE COLD POOL ALOFT AND GOOD DYNAMIC
FORCING GENERALLY WEST OF A KBNO TO KBKE LINE. THE LINE HAS BEEN
CREEPING EASTWARD AND THE STORMS HAVE NOT WEAKENED WITH THE LOSS OF
DAYTIME HEATING. BELIEVE THAT THIS JET SUPPORT ROUNDING THE BASE OF
THE UPPER CLOSED LOW IN THE PACIFIC NORTHWEST HAS OVERCOME THE
THERMAL SUPPORT AND IS SUFFICIENT TO KEEP STORMS GOING IN THIS
REGION THROUGH THE EVENING. WE HAVE ADDED AN ADDITIONAL THREE HOUR
PERIOD OF ISOLATED THUNDERSTORMS OVER WESTERN HARNEY AND BAKER
COUNTY OREGON TO ACCOUNT FOR THIS ACTIVITY. OTHERWISE...CURRENT
FORECAST IS STILL VALID.

&&

.AVIATION...VFR. SHOWERS WILL BE SCATTERED MAINLY OVER THE CENTRAL
IDAHO MOUNTAINS...BAKER COUNTY...AND NORTH OF KBNO THROUGH FRIDAY
MORNING...WITH ISOLATED THUNDERSTORMS OVER BAKER COUNTY UNTIL ABOUT
06Z. EXPECT SCATTERED SHOWERS ACROSS MOST OF OUR AREA FRIDAY
AFTERNOON...PLUS SCATTERED THUNDERSTORMS OVER BAKER COUNTY AND THE
CENTRAL IDAHO MOUNTAINS. SURFACE WINDS WILL BE MOSTLY NORTHWEST 5-15
KTS... INCREASING TO 10-20 KTS AFTER 18Z FRIDAY. WINDS ALOFT WILL BE
SOUTHWEST AROUND 20 KTS AT 10K FEET MSL.

&&

.PREV DISCUSSION...TONIGHT THROUGH SATURDAY...A LARGE UPPER LOW OFF
THE BC COAST THIS AFTERNOON IS STILL ON TRACK TO MOVE INTO THE
INTERMOUNTAIN NW OVER THE NEXT 36 HOURS. AN INITIAL COLD FRONT IS
ALREADY BRINGING SHOWERS TO PARTS OF SE OREGON. THE FRONT WILL GRIND
TO A HALT TONIGHT...STRETCHING FROM AROUND ROME OREGON TO SALMON
IDAHO. HAVE KEPT MENTION IN THE FORECAST FOR OVERNIGHT AS EMBEDDED
SPEED MAXES IN THE FLOW ALOFT /SEEN WELL IN WATER VAPOR SATELLITE
PICS/ WILL BRING PERIODS OF LIGHT PRECIPITATION. A STRONGER FRONT
WILL PUSH THROUGH SOUTHEAST OREGON FRIDAY MORNING AND THE IDAHO SIDE
FRIDAY AFTERNOON. FORCING ALONG THE FRONT WILL ENOUGH TO SUPPORT
CHANCE OF SHOWERS AND MTN THUNDERSTORMS FRIDAY AFTERNOON. GUSTY
WINDS WILL ACCOMPANY THE FRONTAL PASSAGE AND CONTINUE INTO SATURDAY.
THE UPPER LOW CENTER TRACKS OVER THE FORECAST AREA ON SATURDAY
BRINGING COOL...WET AND CONTINUED BREEZY CONDITIONS. SNOW WILL FALL
ABOVE 5500 FEET IN THE SW IDAHO MTNS ON SATURDAY AND TEMPERATURES
WILL BE 20 DEGREES BELOW NORMAL. THE UNSTABLE AIR MASS WILL SUPPORT
A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON.

LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...MODELS ARE IN VERY
GOOD AGREEMENT THROUGH THE PERIOD WITH REGARD TO THE LARGE SCALE
PATTERN. COOL NORTHWEST FLOW LINGERS OVER THE REGION AS THE UPPER
LOW MOVES THROUGH MONTANA SATURDAY NIGHT THROUGH SUNDAY. SHOWERS
WILL LINGER...MAINLY ACROSS THE NORTH SATURDAY EVENING AS DRIER AIR
MOVES INTO THE BULK OF THE AREA BY SUNDAY AFTERNOON. TEMPERATURES
MAY BE COLD ENOUGH FOR PATCHY FROST IN THE UPPER TREASURE AND
WESTERN MAGIC VALLEYS EARLY SUNDAY MORNING. DRIER AND WARMER MONDAY
AS A SHORT-LIVED UPPER RIDGE TRAVERSES THE AREA. ZONAL FROM WILL
TEMPORARILY SETUP OVER THE AREA TUESDAY THEN SHIFT TO SOUTHWESTERLY
WEDNESDAY AND THURSDAY AS THE NEXT GULF OF ALASKA UPPER LOW DIGS
INTO THE PACNW. THERE WILL BE ENOUGH MOISTURE AND INSTABILITY IN
PLACE TO WARRANT A SLIGHT CHANCE OF MOUNTAIN SHOWERS TUESDAY THROUGH
THURSDAY. TEMPERATURES WILL BE WARMER WITH HIGHS A FEW DEGREES ABOVE
NORMAL.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION...GS
PREV DISCUSSION...DG
LONG TERM....BW/JA
AVIATION.....JT
Hazardous weather outlook, Jun 7, 5:13 AM MDT, 22 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
513 AM MDT THU JUN 7 2012

IDZ011>016-028>030-033-ORZ061>064-081200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
513 AM MDT THU JUN 7 2012 /413 AM PDT THU JUN 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Idaho, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.